Aa
Aa
A
A
A
Close
4753943 tn?1359934569

Effexor Side Effects...

Does anybody else get (or know anything about) Effexor making you feel like a zombie? Every day I get up, get ready, go to work, come home and get back in bed. I'm living so small...even on my days off i'm in bed the entire day. I don't feel anything except...bad. That's the only way I could describe it. Just constantly physically ill or in some sort of pain. I'm currently tapering off of Vicodin and Effexor but this problem of being emotionless and not caring about much has been going on for a little over a year now. (I almost don't know where a whole year of my life went)

Anyway, I'm asking because I want to know why I feel this way. I want to make sure I'm making a logical decision to get off of Effexor because it's going to be such a grueling process.  
11 Responses
Sort by: Helpful Oldest Newest
4753943 tn?1359934569
Okay I will do that. Thanks
Helpful - 0
2107676 tn?1388973859
I think you are really feeling the depression because of the Effexor and vicodin tapers.  No wonder you feel hopeless but it's NOT.  I bet after you completely stop the Vicodin you will be feeling good within 5 days.  
You will be able to decide then what to do about the Effexor.  Don't put any extra pressure on yourself right now.  You can decide after.
Helpful - 0
4753943 tn?1359934569
Thanks...Yeah I've started stocking up for the week. I bought the vitamins and have imodium...and i'm staying with my grandparents for half the week so I have access to a bath and epsom salt. I just can't stop anticipating it that's the biggest problem. I have a major case of insomnia and I am so low on energy. I thought about stopping  the effexor in the summertime instead, I'm just super bummed because I had this year all planned out. Last year is such a blur and I planned on doing so much this year. I feel like I won't get to half of it if I wait till Summer. On top of all of it I'm also on adderall for ADD. And she prescribed me a tranquilizer to deal with the effexor withdrawals, which is also addictive.
In all honesty i feel like it's this doctor that has messed me up. She spent so little time listening and was so quick to fill out another prescription upon my request.
I feel super hopeless right now.
Helpful - 0
2107676 tn?1388973859
Do you know how smart you are???  You recognized your problem and you told your doctor. That is amazing.  This addiction only gets worse and it has ruined many of our lives.  If you stop now and YOU WILL, you are saving yourself years of misery.  You have your whole life ahead of you, so what's a few days taking it back?
This is the best decision you have ever made and please, don't ever think that one or two will be okay because it won't.  
I am so impressed that you sought help from your doctor.
Have you stocked up on imodium, gatorade etc. for your withdrawal?
Helpful - 0
2107676 tn?1388973859
You know what.  It's not going to be that bad.  You are young so the withdrawals probably won't be as bad and you will bounce back quicker.  The worst will be over in 3 days and then you may experience lack of energy and some anxiety for a little while and some insomnia.  Just concentrate on the vicodin for now.  The Effexor may start working for you to lift your spirits because when we abuse pain pills it nullifies the good effects of the Effexor.
Then maybe when school is out for the summer, you can continue with your Effexor taper.  What do you think?
Helpful - 0
4753943 tn?1359934569
I know I'm just anxious to get off both of them before school starts.
It starts February 19th and I want all the worst withdrawal symptoms to be over before then...Maybe I am getting ahead of myself, though. I just want my life back, I'm so tired of feeling this way. I feel numb and whenever I do happen to feel an emotion it's a bad one. It may only be the Vicodin making me feel this way but I'm not entirely sure.
I know the withdrawals are going to put my life temporarily on hold and that's what scares me most. I have to take time away from work, I'm not sure how school will turn out, and I'm going to be dead to my family and friends for a month, while i'm experiencing all the withdrawals. I'm not looking forward to any of it. It's hard to even see the purpose of all of this and the light at the end of the tunnel.
Helpful - 0
2107676 tn?1388973859
Yes it really has been hell and I had no idea how hard it was going to be.  That is why I am telling you to do it very slowly.  There is no hurry for this.  It's not a drug that you abuse, like you said, you forget to take it and it's the withdrawal feeling that makes you remember.  Just worry about the vicodin right now and then continue with the Effexor later when you feel better from the vicodin.  I don't want to see you suffer like I did sweety.
I am just running out to the bank right now but I will be back soon, if you have anymore questions.  I will be happy to help you.
Helpful - 0
4753943 tn?1359934569
Oh my goodness that sounds so brutal!!! That's such a huge jump, so quickly! I can't even imagine, because I have felt like crap just missing a day by accident of the 37! And It took almost two weeks to fully adjust from 75 to 37. It was mostly all emotional effects during the taper. But when the emotional and physical effects both kick in, it's killer.
Helpful - 0
2107676 tn?1388973859
My doctor had me go from 150 mg to 75mg for a week then to 37.5 for a week and then stop.  It has been brutal.  I think a month will be lots of time to let your body adjust.  I have read where people open the pills and remove a bead a day when they get down very low.  I just think the slower the better and wish that I had done it that way.  
I don't understand why the doctors don't know how bad this is but I am going to let mine know.  He is such an ***.
Helpful - 0
4753943 tn?1359934569
Wow, okay, thanks! I will take that advice because I've been hearing it from every direction! I am going to take the Effexor taper nice and slooow because I have already experienced the withdrawals from missing a dose or taking it late and it is miserable. Even dropping from 75 to 37 was a hard time. Do you think it is still too fast to take each dose for only a month? Before tapering to a lower dose? I'm just curious and need some advice because my doctor told me a week with each dose...I'm starting to realize how crazy that is though.
Helpful - 0
2107676 tn?1388973859
Well I am going through Effexor withdrawal now and it is hell.  I would think that it was the pain pills that were making you feel emotionless.  They really do numb you.  I also think that you should do one pill at a time.  Do the Vicodin first and give yourself a chance to recover from that.  Then see how you feel.  When you do go off the Effexor, do a very long, slow taper.  Mine was way too fast and I have really suffered.  I did the percocet withdrawal first as well but the Effexor made the percocet withdrawals look like a piece of cake.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.